MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and appears to be related to the use of the device.Two photo samples of a 5 fr tl powerpicc provena catheter were returned for investigation.The first photo sample shows the trifurcation hub section of the catheter.Use residue is present throughout the catheter.The power injectable extension leg is shown to be detached from the trifurcation hub.The distal end of the power injectable extension leg appears to be uneven which indicates the tubing likely fractured.The second photo sample shows the product insertion date and a label sticker with ref: s1385108 and lot: recw0940.The event description states, "patient was alcohol detox and pulled on the center lumen of picc with intention of pulling the line out." based on the photo sample provided and description of the reported event, the complaint is confirmed to be related to the use of the device.A lot history review (lhr) of recw0940 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient was in alcohol detox and pulled on the center lumen of picc with intention of pulling the line out.It was stated the patient successfully pulled off the center lumen but did not dislodge the dressing or statlock.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8782724
Report Number3006260740-2019-01923
Device Sequence Number2359963
Product Code LJS
UDI-Device Identifier00801741112713
UDI-Public(01)00801741112713
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108
Device Lot NumberRECW0940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1